Posted by: Tracy | 2012-06-25

Campix Advise Please

I recently started taking Champix and my stop date is coming up soon. Since starting Champix my side effect have been headache, constipation and a change in taste. I have been reading up on Champix and I am VERY worried about the mood changes experienced by some people. I suffer from bi-polar and am on medication for it. I told my GP and she said that Champix should not be a problem. I have been taking Champix for a week and a bit and have not experienced any mood changes to date. Will this change? I have already noticed a marked change in my cravings to smoke and would ideally like to stay on Champix - but only if it is safe.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageStop Smoking Advice

Hi you are quite right to be concerned about this, but I think it's safe to stay on Champix with your doctor's go-ahead. Just but be sure to tell her immediately about any mood changes or other worrying symptoms.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Daz | 2012-08-24

Hi all users,

i am 5 months in the clear after using champix. i also had the side effects of feeling sick, not sleeping, and stomach issues.
Chat to your GP. I changed when i took the pills. After a good brekka (as above) night pill no later than 7pm. All this helped.
I tried an experiement with the doc on the last month and substituted champix for welbutin which for me worked amazingly well.
No side effects and 1 pill a day.
Overall i can say with confidence champix is a winner. I have tried with no luck before and this was relatively painless.

Bottom line though, you still have to have the will power.


Reply to Daz
Posted by: bianca | 2012-07-19

Hi Kim,

I quit after 20yrs smoking using champix. The nausea is terrible I know. What I did to curb it was make sure I ate a substantial breakfast before taking the champix. Just stick with it, if you are determned it goes by quicker than u think.

Reply to bianca
Posted by: kim | 2012-07-11

Good day,

I am on my first week of doubling up on tablets morning and evening. I am 14 days into taking the tablets and am feeling terrible. Once I take my first table after breakfast I start with the symtoms. I get light headed and feel as though i have a hang over, naesea kicks in and feel like this until after lunch time. The symtoms seem to fade away until i take the next tablet. Should i continue taking the tablet.

Reply to kim

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.